MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0306
Medical Device Problem Codes Stretched (1601); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30371451) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the 3mm x 6cm orbit galaxy complex xtrasoft coil (640cx0306 / 30371451) became prematurely detached in the concomitant microcatheter.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to make a correction.The code ¿stretched (a040611)¿ has been added to h.6: medical device problem code.This code was left out of the follow-up report #1 in error.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.The code ¿stretched (a040611)¿ was added to h.6: medical device problem code.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by cerenovus product analysis lab on 12/23/2020.The returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that during the procedure, the 3mm x 6cm orbit galaxy complex xtrasoft coil (640cx0306 / 30371451) became prematurely detached in the concomitant microcatheter.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 3mm x 6cm orbit galaxy complex xtrasoft coil was received contained in a pouch.Visual inspection was performed.The hypotube was observed kinked.The gripper was observed protruding from the introducer.No other damages or anomalies were observer during the visual inspection.Microscopic inspection was performed.The embolic coil was observed in stretched condition.No other damage was noted.A review of manufacturing documentation associated with this lot (30371451) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that during the procedure, the complaint coil became prematurely detached in the concomitant microcatheter.The reported issue related to the premature detachment was not confirmed.The embolic coil was observed still attached to the rest of the device, but it was in stretched condition.The stretched condition was not an issue that was documented / reported in the complaint.The exact cause of the stretched condition of the coil cannot be conclusively determined; the embolic coil may have become stretched during procedure handling where force may have been inadvertently applied.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported with the complaint.The exact cause of the observed stretched condition could not be conclusively determined.There were multiple attempts to obtain additional information related to the procedure and the device issue reported in the complaint, however, no additional information was provided.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3mm x 6cm orbit galaxy complex xtrasoft coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.H.6: investigation findings / investigation conclusions: the ¿no device problem found¿ code was used in the investigation findings because the reported issue of premature detachment was not confirmed during the functional evaluation of the returned device.This code corresponds to the code ¿no problem detected¿ code in the investigation conclusions.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 3X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10978067
Report Number3008114965-2020-00540
Device Sequence Number19643434
Product Code KRD
UDI-Device Identifier10886704030591
UDI-Public10886704030591
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number640CX0306
Device Catalogue Number640CX0306
Device Lot Number30371451
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer01/05/2021
01/05/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date01/05/2021
01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OG TDL CMPLX FILL COIL 4X10